Optimization Letters

, Volume 8, Issue 1, pp 391–393 | Cite as

On Weierstrass extreme value theorem

Short Communication


We show that suitable restatements of the classical Weierstrass extreme value theorem give necessary and sufficient conditions for the existence of a global minimum and of both a global minimum and a global maximum.


Global optima Existence of optimal solutions 

Mathematics Subject Classification (2010)

Primary 49J27 Secondary 90C48 


  1. 1.
    Ioffe, A., Lucchetti, R.E.: Generic well-posedness in minimization problems. Abstr. Appl. Anal. 4, 343–360 (2005)CrossRefMathSciNetGoogle Scholar
  2. 2.
    Willard, S.: General Topology. Addison-Wesley, Reading (1970)Google Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2012

Authors and Affiliations

  1. 1.Departament d’Economia i d’Història EconòmicaUniversitat Autònoma de BarcelonaBellaterraSpain

Personalised recommendations